MAUDE Adverse Event Report: VENTANA MEDICAL SYSTEMS INC. BENCHMARK ULTRA SYSTEM; SLIDE STAINER, AUTOMATED

VENTANA MEDICAL SYSTEMS INC. BENCHMARK ULTRA SYSTEM; SLIDE STAINER, AUTOMATED
Catalog Number 05342716001
Medical Device Problem Codes Appropriate Device Problem Term/Code Not Available (3191); Data Problem (3196)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The vss software template settings were checked, and no issues were observed.The investigation is ongoing.
 
Event or Problem Description
The initial reporter complained of an issue with the patient data printed on labels using vss software version 12.5.4 with a benchmark ultra system.The customer alleges that the labels with patient information were incorrect, specifically the block number.
 
Additional Manufacturer Narrative
The investigation determined the event was not due to the ventana system software (vss) running on the benchmark system.The labels with patient information are received from the customer's laboratory information system (lis) and are printed through vss.The affected data corresponds to a custom field mapped to a "workflow" attribute, which contains the block id.In this case, the "workflow" field is an order-type attribute, treated as non-updatable once staining has started.Therefore, the values provided by the lis were ignored, and the previously stored "workflow" value was reused, which led to incorrect block data appearing on the label.The investigation determined the event was due to a configuration issue of the navify pathology lab hub (nplh) middleware.Nplh is not a medical device but an integration solution with vss to share pathology case information.Due to the incorrect configuration of the nplh middleware and the use of a non-updatable "workflow" field, the lis messages were accepted but the field modification was ignored as per product design.The issue has been resolved at the customer site.The customer's system configuration was updated to ensure the proper handling and propagation of messages by the nplh middleware.

Brand Name
BENCHMARK ULTRA SYSTEM
Common Device Name
SLIDE STAINER, AUTOMATED
Manufacturer (Section D)
VENTANA MEDICAL SYSTEMS INC.
1910 e innovation park dr
tucson AZ 85755
Manufacturer (Section G)
VENTANA MEDICAL SYSTEMS INC.
1910 e innovation park dr
tucson AZ 85755
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key22185144
Report Number2028492-2025-01796
Device Sequence Number8570571
Product Code KPA
UDI-Device Identifier04015630981052
UDI-Public04015630981052
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05342716001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer07/04/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown